Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 105, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 6, 2001, 6:12 PM CDT for Carroll County, Livingston County, Missouri. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 6, 2001, 6:12 PM CDT (23:12 UTC)
- Expired
- May 6, 2001, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carroll County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 99 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:20 PM CDT | Thunderstorm Wind 52 E | Avalon, MO | Thunderstorm winds knocked several large tree limbs. |
| May 6, 6:25 PM CDT | Hail 0.75 | Carrollton, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 062313 SVRMCI MOC033-117-070000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 612 PM CDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTH CENTRAL MISSOURI SOUTHERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 700 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BOGARD...OR ABOUT 22 MILES SOUTH OF CHILLICOTHE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOSWORTH AT 625 PM CDT HALE AT 630 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3965 9374 3925 9373 3937 9325 3968 9339 BODNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:15 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 6, 2:15 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CDT SUN MAY 06 2001 BKN LN OF STORMS ENTERING WRN CWA AT 1835 UTC. LEADING EDGE OF DRY LINE PUSHING INTO UNSTABLE/UNCAPPED AMS. 1800 UTC MAPS DATA SHWS -4/-7 LI'S ACR CWA AND MID LVL DRY/CAA STG ENOUGH THAT ISOLD LARGE HAIL FORMATION XPTD WITH TSTMS. STUBORN RDG IN THE EAST PORTENDS FOR SLOW MVMNT OF DRY LN/CD FNT ACR CWA REST OF THIS PM AND EVNG. WILL CARRY STG/SVR STORMS FOR MOST OF CWA THRU ERLY EVNG. PLAN ON REMOVING CHC POP LATE TNGT IN E BUT THINKING OF KEEPING POP IN E UNTIL LATER ON. MODELS STILL INDICATE DRIER AIR TO SWEEP IN FOR MON. WITH LESS COOLING IN BNDRY LYR BHD TNGT'S FNT CONCERNED THAT LAPSE RATES MAY BE HIGHER ENOUGH FOR ISOLD CNVTV SHWRS BUT AS AM FCSTR POINTED OUT...AMS PROB TOO DRY FOR CNVTV DVLPMNT. NXT CHC FOR STORMS WED NITE INTO FRI WITH STG DIFFERENTIAL ADVT FCST WED NITE AND SLOW MVG FNT0 THUR INTO FRI AM. BASED ON MED RANGE MODEL FCST 850 HPA PROFILE THINK TEMPS WILL BE AT OR ABV NRML THRU XTND PRD. BUSY PM MUST CUT SHORT. .EAX... KS...NONE MO...NONE BODNER
In the hours before
Special weather statement, May 6, 1:00 PM CDT, 5 hours 12 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN MAY 6 2001 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING... FORECAST: THUNDERSTORMS DEVELOPING ACROSS THE NORTHWEST CORNER OF MISSOURI...BACK INTO EASTERN KANSAS EARLY THIS AFTERNOON...ARE EXPECTED TO STRENGTHEN AS THEY SWING EAST THIS AFTERNOON AND EARLY EVENING. THESE STORMS SHOULD MOVE TO A KIRKSVILLE TO BOONVILLE LINE BETWEEN 9 PM AND MIDNIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL. DAMAGING WINDS MAY ALSO OCCUR. SPOTTER ACTIVATION MAY BE NEEDED. DISCUSSION: AN UPPER LEVEL STORM SYSTEM IN SOUTHWESTERN NEBRASKA WILL LIFT NORTHEAST TODAY WHILE A COLD FRONT IN CENTRAL KANSAS MOVES INTO WESTERN MISSOURI THIS EVENING. THE COLD FRONT WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS AS IT ENCOUNTERS A WARM...MOIST AND UNSTABLE AIR MASS. OUTLOOK: IT WILL BE DRY MONDAY THROUGH WEDNESDAY WITH THE NEXT THREAT OF THUNDERSTORMS ON THURSDAY AND FRIDAY. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.iGOV/EAX PC
Local storm report, May 6, 3:08 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 PM CDT SUN MAY 06 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM 2 NW JARBALO KS .75 INCH HAIL
05/06/01 LEAVENWORTH REPORTED BY PUBLIC.Local storm report, May 6, 4:32 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
432 PM CDT SUN MAY 06 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 2 S COFFEY MO .88 INCH HAIL
05/06/01 DAVIESS REPORTED BY HAM RADIO
OPERATOR.Special weather statement, May 6, 5:14 PM CDT, 58 minutes before
KSZ025-102>104-MOZ002>005-011>013-020-028-062215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 PM CDT SUN MAY 6 2001 ...THE SEVERE THUNDERSTORM WATCH NUMBER 202 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI... NODAWAY...WORTH...GENTRY...HARRISON...HOLT...ANDREW...DE KALB ...BUCHANAN AND PLATTE. IN KANSAS... DONIPHAN...ATCHISON...LEAVENWORTH AND WYANDOTTE. THE WATCH oREMAINS IN EFFECT UNTIL 7 PM FOR AREAS FURTHER TO THE EAST. PC
Local storm report, May 6, 5:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
519 PM CDT SUN MAY 06 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0241 PM PLATTE CITY MO .75 INCH HAIL
05/06/01 PLATTE
0327 PM 6 N SMITHVILLE MO 60 MPH TSTM GUST
05/06/01 CLAY 50 TO 60 MPH WINDS
REPORTED NEAR THE
INTERSECTION OF 169
HIGHWAY AND HIGHWAY W.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0330 PM EDGERTON MO .75 INCH HAIL
05/06/01 PLATTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:43 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 47 min |
| May 6, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 37 min |
| May 6, 3:35 PM CDT | Tornado Warning | EAX | Clinton | 40 min |
| May 6, 6:04 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.